Mississippi, 2011Damaging Winds in Mississippi, August 13, 2011
August 13, 2011 · NWS JAN · 5 events in 3 counties and zones
A hot and humid air mass led to a few strong to severe thunderstorms that moved over portions of central Mississippi during the late afternoon of the thirteenth. These storms produced wind damage in the form of blown down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $256,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass led to a few strong to severe thunderstorms that moved over portions of central Mississippi during the late afternoon of the thirteenth. These storms produced wind damage in the form of blown down trees and power lines. One severe storm caused an injury after a power pole was blown down onto a truck in Vicksburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 13, 2:31 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 2:31 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SAT AUG 13 2011
.DISCUSSION...
THIS AFTERNOON AND EVENING...
OUTFLOW BOUNDARY ASSOC WITH WEAK MESOSCALE CONVECTIVE VORTEX HAS
PUSHED INTO EAST CENTRAL AND SOUTH CENTRAL MS WHERE IT HAS HELP TO
INITIATE SCATTERED SHOWER/TSTM ACTIVITY IN A MOIST AND UNSTABLE AIR
MASS (PRECIPITABLE WATER ~2 INCHES, MIXED LAYER CAPE ~2500 J/K). A
FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE LATE THIS AFTN ALONG AND AHEAD OF THE OUTFLOW BOUNDARY...BUT
MOST OF THE NW HALF OF THE FORECAST AREA BEHIND THE OUTFLOW BOUNDARY
IS SLIGHTLY MORE STABLE AND DO NOT EXPECT MUCH CONVECTIVE COVERAGE IN
THE NEXT COUPLE OF HOURS.
DAYTIME HEATING OVER NE LA/EXTREME SE/WEST CNTRL MS HAS LED TO A
STRONG DIFFERENTIAL HEATING BOUNDARY AND TSTMS ARE BEGINNING TO ERUPT
ALONG IT. HAVE INCREASED RAIN CHANCES OVER WRN PORTIONS OF THE
FORECAST AREA WITH THE EXPECTATION THAT COLD-POOLING AND INCREASING
CYCLONIC FLOW ALOFT WILL ENCOURAGE SOUTHWARD MOVEMENT OF THIS TSTM
ACTIVITY AS INDICATED BY THE LATEST SREF/GFS. THERMODYNAMIC
PARAMETERS ARE NOT GREATLY SUPPORTIVE OF SVR WEATHER...BUT
PRECIPITABLE WATER > 2 INCHES WILL SUPPORT HEAVY RAIN GIVEN TENDENCY
FOR TRAINING OF TSTM CELLS.
TONIGHT THROUGH SUNDAY NIGHT...A COLD FRONT IS STILL EXPECTED TO MOVE
SOUTHWARD ACROSS THE AREA IN ASSOCIATION WITH A STRONG DIGGING
SHORTWAVE TROUGH. AS DRIER AIR SURGES BEHIND THE FRONT...THE SHOWER/TSTM
CHANCES WILL RECEDE FROM NORTH TO SOUTH...AND PERHAPS OF GREATER
SIGNIFICANCE...HUMIDITY/HEAT STRESS WILL BE ON THE DECLINE AS WE
HEAD INTO EARLY NEXT WEEK. /EC/
MONDAY THROUGH SATURDAY...MORE SEASONABLE HIGH TEMPERATURES AND
POTENTIAL FOR SLIGHTLY BELOW NORMAL LOWS FOR THE BEGINNING OF NEXT
WEEK. THEN...INCREASE IN RAIN CHANCES AND TEMPERATURES WILL FOLLOW
GOING INTO THE LATE WEEK BEFORE ANOTHER SLIGHT COOL DOWN.
ONGOING AMPLIFIED TROUGHING ACROSS THE EASTERN CONUS COUPLED WITH A
LOW TO MID-LVL RIDGE OVER TEXAS WILL AID IN DRIVING ONE OF THE MORE
STRONGER FRONTS OF RECENT THROUGH ALL OF THE REGION ON SUNDAY. BY
MONDAY...MUCH DRIER AIR /PWATS OF ~0.75/ WILL BE USHERED IN UNDER
DECENT REINFORCING NRLY FLOW. DEWPOINTS ARE PROGGED BY GFS TO FALL
INTO THE MID TO LOW 60S AND WITH CLEAR SKIES...FEEL THAT COMPARABLE
LOW TEMPS WILL BE REACHED. THIS WILL BE SOME OF THE COOLEST LOWS
SINCE LATE MAY. WITH DRIER AIR PRESENT...HUMIDITY VALUES WILL ALSO
BE MUCH MORE TOLERABLE EVEN WITH THE AFTERNOON HIGHS IN THE LOW 90S
MONDAY THROUGH WEDNESDAY. DURING THAT SAME TIME PERIOD...MID TO
UPPER 60S FOR LOWS LOOK TO OCCUR ON AVERAGE WITH SOME LOCATIONS IN
NC/EC MS DIPPING INTO THE LOWER 60S.
THE OPS GFS AND ECMWF ARE IN-PHASE THROUGH TUESDAY BUT THEN DIFFER
IN TIMING WITH REGARDS TO MOISTURE RETURN INTO THE REGION. THE ECMWF
AMPLIFIES AN H7 TROUGH ACROSS THE W-CNTRL PLAINS AND FEATURES A
FLATTER...LESS BLOCKING...RIDGE AXIS ACROSS TEXAS. THIS TIGHTER
GRADIENT AND ORIENTATION ALLOWS FOR STRONGER WESTERLIES THAT IS TO
USHER IN HIGHER PWATS/THETA-E VALUES BACK TO THE REGION EARLY
TUESDAY. HOWEVER...OPS GFS (WHICH IS SUPPORTED STRONGLY BY ENSEMBLE
MEMBERS) HAS A STRONGER AMPLIFIED RIDGE ACROSS THE MID-MS VALLEY
AHEAD OF A LESS AMPLIFIED TROUGH DIGGING IN ACROSS THE NRN PLAINS.
THIS GREATER RIDGING WILL MAKE IT HARDER TO ANY MCS-TYPE COMPLEX TO
MAKE DOWN ACROSS THE REGION. HAVING SAID THAT...BOTH OPS GFS AND
ECMWF SHOW A GOOD AMOUNT OF ENERGY IN THE MID TO UPPER-LVL FLOW
STREAMING INTO N AL TUESDAY. MOST ACTIVITY SHOULD BE LOCATED NORTH
AND EAST THE AREA. FOLLOWING TUESDAY...HAVE TRENDED FORECAST TOWARDS
OPS GFS AND ENSEMBLES WEDNESDAY THROUGH END OF PERIOD.
FOLLOWING THAT LOGIC...LOW AND MID-LVL RIDGING WILL BEGIN TO EXTEND
ITS INFLUENCE FARTHER EAST ACROSS THE ARKLAMISS GOING INTO WEDNESDAY
AS 592-593 DM HEIGHTS WORK THEIR WAY INTO THE REGION. THIS ADDED
SUPPRESSION COUPLED WITH IN SITU DRIER AIR WILL HINDER RAIN CHANCES
WEDNESDAY WHILE ALLOWING TEMPERATURES TO SLOWLY RISE INTO THE MID
90S. BY THURSDAY...A STRONGER SW/V ACROSS THE LOWER OHIO RIVER
VALLEY LOOKS TO PULL ANOTHER LOW-LVL CONVERGENT ZONE/WEAK-FRONT LATE
THURSDAY INTO FRIDAY MORNING. DESPITE THE OPS GFS & ECMWF DIFFERENCES
EARLIER...BOTH AGREE WITH LOW AND MID-LVL THETA-E CONVERGENCE ZONE
MOVING SOUTH ACROSS REGION DURING THIS TIME PERIOD. POPS WERE
SLIGHTLY INCREASED DURING THIS TIME PERIOD AS SCHANCE THUNDER AND
SHOWER WX WORDING WAS INTRODUCED. FRONT ORIENTATION MAY BE SUCH THAT
SW AREAS REMAIN IN HIGHER MOISTURE CONTENT THROUGH THE DAY FRIDAY
AND SHOWERS/TSTORMS COULD BE POSSIBLE THERE. LOW TO MID-LVL HEIGHTS
WILL BE LOWERING BACK TO 588-589 DM FRIDAY AND SATURDAY ALLOW FOR
SLIGHTLY COOLER TEMPS AND MORE NW FLOW INFLUENCE (ESPECIALLY BY
SATURDAY). TSTORM COMPLEXES FROM THE NW WILL NEED TO BE MONITORED
FOR ONCE AGAIN. /ALLEN/
&&
.AVIATION...
PARTLY TO MOSTLY CLOUDY SKIES ONGOING OVER THE ARKLAMISS BUT CLOUD
DECKS ARE MOSTLY ABOVE 3-4KFT...AND THUS IN THE VFR RANGE. ISOLATED
STORMS HAVE DEVELOPED IN THE SOUTH AND EAST IN ADDITION TO CONTINUED
RAIN IN THE DELTA. WILL KEEP VCTS IN THE TAF BUT THIS WILL BEGIN TO
WANE IN THE EVENING HOURS. FRONT WILL TRAVERSE THE CWA DURING THE
OVERNIGHT AND EARLY SUNDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTH
AND BE AROUND 5-7KTS SUNDAY. SKIES WILL CLEAR AS DRIER AIR WILL MOVE
IN...LIKELY RESULTING IN A NICE DAY FOR FLYING. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 94 68 90 / 37 6 7 5
MERIDIAN 71 94 65 92 / 43 7 8 5
VICKSBURG 72 93 67 91 / 36 7 5 5
HATTIESBURG 75 96 69 94 / 28 23 9 3
NATCHEZ 74 92 69 91 / 28 20 9 4
GREENVILLE 73 92 67 89 / 30 5 4 5
GREENWOOD 72 90 64 90 / 29 5 5 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
EC/ALLEN/28/
Hazardous weather outlook, Aug 13, 1:48 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 13 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
248 PM CDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SUNDAY
ISOLATED STRONG STORMS WILL BE POSSIBLE MAINLY IN AREAS EAST OF I-55
AND ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH THIS EVENING. THE
PRIMARY HAZARDS WILL BE FROM SMALL HAIL AND WIND GUSTS UP TO 5O MPH.
THIS ACTIVITY WILL WANE DURING THE EVENING HOURS AS A FRONT MOVES
THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
28
In the hours before
Special weather statement, Aug 13, 2:20 PM CST, 2 hours 52 minutes before
ARZ074-132105-
ASHLEY AR-
320 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF WILMOT AT 321 PM
CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3306 9177 3308 9177 3317 9173 3322 9171
3318 9146 3301 9146 3301 9165 3305 9178
TIME...MOT...LOC 2021Z 287DEG 8KT 3311 9164
BYBSpecial weather statement, Aug 13, 2:29 PM CST, 2 hours 43 minutes before
MSZ049-055-132110-
SIMPSON MS-RANKIN MS-
329 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF FLORENCE AT 329 PM
CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3204 9024 3208 9023 3209 9024 3210 9024
3219 9021 3219 9020 3222 9019 3215 8983
3192 8991
TIME...MOT...LOC 2029Z 288DEG 10KT 3211 9013
BYBSpecial weather statement, Aug 13, 3:01 PM CST, 2 hours 11 minutes before
MSZ062-132140-
LINCOLN MS-
401 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF EAST LINCOLN AT
401 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3148 9046 3165 9041 3163 9024 3142 9025
TIME...MOT...LOC 2101Z 283DEG 10KT 3154 9033
BYB
Special weather statement, Aug 13, 3:47 PM CST, 1 hour 25 minutes before
MSZ064-073-132225-
LAMAR MS-JEFFERSON DAVIS MS-
447 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PROGRESS AT 447 PM
CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN JEFFERSON DAVIS AND EXTREME NORTHWESTERN LAMAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3140 8996 3152 8996 3153 8997 3159 8997
3155 8962 3143 8965 3143 8982 3139 8982
3139 8992
TIME...MOT...LOC 2147Z 282DEG 6KT 3149 8993
BYBSpecial weather statement, Aug 13, 4:56 PM CST, 16 minutes before
LAZ016-MSZ040-047-053-132355-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-MADISON LA-
556 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT SAT AUG 13 2011
...GUSTY THUNDERSTORMS MOVING TOWARD VICKSBURG...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 5 MILES SOUTHWEST OF FITLER TO 8 MILES
WEST OF YOKENA AT 555 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CLAIBORNE...SOUTHERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON PARISH SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3254 9116 3261 9100 3263 9100 3260 9115
3272 9105 3278 9116 3279 9116 3271 9096
3266 9096 3259 9066 3235 9065 3234 9071
3224 9073 3194 9072 3208 9108 3209 9107
3212 9104 3214 9116 3222 9112 3224 9116
TIME...MOT...LOC 2255Z 294DEG 15KT 3266 9106 3216 9106
BYBLocal storm report, Aug 13, 5:11 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 1 NNW MOUND 32.35N 91.03W
08/13/2011 M48.00 MPH MADISON LA ASOS
&&
DLThunderstorm Wind, Warren
- When
- August 13, 5:12 PM CST
- Where
- Warren County, 0.57 mi W of Stout
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Amateur Radio
- Coordinates
- 32.299, -90.910
Trees, power lines, and power poles were blown down along Warrenton Road near the Diamond Jacks Casino. A crane at a construction site was toppled in the area.
Thunderstorm Wind, Warren
- When
- August 13, 5:25 PM CST
- Where
- Warren County, 1.01 mi SSE of Vicksburg
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 32.336, -90.876
Multiple trees, power poles and power lines were blown down in the city of Vicksburg. Trees and power lines were blocking several roadways in the city. The roof was damaged, and a side facade was torn off of the convention center in town. A power pole fell on a truck on Washington Street resulting in one injury.
Thunderstorm Wind, Warren
- When
- August 13, 5:30 PM CST
- Where
- Warren County, 1.23 mi SE of Beechwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.317, -90.815
Trees and power lines were blown down all around areas east and south of Vicksburg, including along Mississippi Highway 27.
Thunderstorm Wind, Hinds
- When
- August 13, 6:00 PM CST
- Where
- Hinds County, 1.38 mi S of Utica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -90.620
A couple of trees and power lines were blown down in southwest Hinds County near Utica.
Thunderstorm Wind, Copiah
- When
- August 13, 6:35 PM CST
- Where
- Copiah County, 2.83 mi NNE of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -90.360
A few trees were blown down north of Crystal Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Indiana, August 13, 20117 deaths · 43 injured · $998,000 · 1.75 in hail · 28 events
- Hail and Damaging Wind in Illinois, August 13, 2011$2.1 million · 2.5 in hail · 24 events
- Lightning Strike in Louisiana, August 13, 201115 injured · 1 event
- Flash Flooding and Hail in Michigan, August 13, 2011$200,000 · 55 kt wind · 7 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 2011$200,000 · 7 events
- Damaging Winds in Kentucky, August 13, 2011$35,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in New York, August 13, 2011$60,000 · 52 kt wind · 4 events
- Damaging Winds in Louisiana, August 13, 2011$46,000 · 55 kt wind · 4 events
- Flash Flood and Flood in South Carolina, August 13, 2011$35,000 · 2 events
- Flood and Hail in Illinois, August 13, 2011$7,000 · 2 in hail · 25 events
- Damaging Winds in Florida, August 13, 20112 injured · 50 kt wind · 6 events
- Hail and Damaging Winds in Georgia, August 13, 2011$19,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333577, 342816, 342818, 333580, 333581.